MAUDE Adverse Event Report: DEROYAL INTERCONTINENTAL , S.R.L DEROYAL; NECK ORTHOSIS

DEROYAL INTERCONTINENTAL , S.R.L DEROYAL; NECK ORTHOSIS
Model Number 14-103A-98
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A call/complaint was received indicating the "product arrived with the plastic frame for the chin rest cracked" before use.The work order could not be reviewed because the finished good lot number was not reported.A picture of the sample was received and evaluated by the manufacturing plant.Engineering completed testing on sample product and found during the backward bend test the adult collar failed at an average displacement of 7.14 mm, and the pediatric collar failed at an average displacement of 3.83 mm.Whereas in the forward bend test, both the adult and pediatric collars were able to reach 10 mm of displacement without breaking.In conclusion, the bridge of the collars are most likely failing, when bent backwards, as was performed in the backward bend test.Based on the testing performed by the engineering department, the product will perform properly if used as intended and no excessive force is applied during application or use.Based on the testing completed and conclusion reached by all concerned departments, communication was sent outlining plans to move forward with a change to the resin in order to safeguard against possible misuse or force beyond the breaking point of the material during unusual application.This will serve to further improve the product.Between, january 1, 2016 - december 3, 2018 there have been a total of 1 collar reported to be malfunctioning and (b)(4) units sold for a percentage of (b)(4)%, of this product 14-103a-98 neck orthosis, semi-rigid.The investigation is complete at this time.We will provide a follow up report if additional information becomes available.
 
Event or Problem Description
Quality issue details.Date of occurrence: (b)(6) 2018.When did quality issue occur? before use.Who was using or operating the product when the quality issue occurred? not applicable.Was a medical procedure involved? no.Name of medical procedure: not applicable.Did the quality issue cause a delay in the medical procedure? not applicable.Detailed description of quality issue: the product arrived with the plastic frame for the chin rest cracked.How was the quality issue was identified? by visual inspection.How was the product being used? stock for inventory.Was it the initial use of the product? yes.Was the product modified from the original condition supplied by deroyal? no.Was the product connected to or used in conjunction with other devices or equipment? no.Outcome details: outcome(s) attributed to quality issue: none.Person(s) affected by outcome(s) checked above: none.Known pre-existing condition(s) of person(s) affected: none specified.Was the incident reported to the fda? no.Detailed description of outcome(s), including information regarding injury or any additional treatment/intervention required: na.

Brand Name
DEROYAL
Common Device Name
NECK ORTHOSIS
Manufacturer (Section D)
DEROYAL INTERCONTINENTAL , S.R.L
km 7, autopista joaquin
balaguer, pisano free zone, 18
santiago,
DR 
MDR Report Key8128245
Report Number3006851902-2018-00009
Device Sequence Number1487303
Product Code IQK
UDI-Device Identifier00749756760102
UDI-Public00749756760102
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number14-103A-98
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1